MAUDE Adverse Event Report: WELCH ALLYN INC LIFE2000; CONTINUOUS, VENTILATOR, HOME USE

WELCH ALLYN INC LIFE2000; CONTINUOUS, VENTILATOR, HOME USE
Model Number BT-20-0002A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The baxter technician found the power cord needed to be replaced.The life2000® ventilation system is intended to provide continuous or intermittent ventilatory support for the care of individuals who require mechanical ventilation.The life2000® ventilation system consists of the life2000® ventilator and the life2000® compressor.The system is intended for use by qualified, trained personnel under the direction of a physician.Specifically, the system is applicable for adult patients who require the following types of ventilatory support: positive pressure ventilation, delivered invasively (via et tube) or non-invasively (via mask).Assist/control mode of ventilation.The system is suitable for use in home and institutional settings and is not intended for ambulance or air transportation.Physical damage of a cord would be readily noticeable to the user.The user would notice any integrity issues with the surrounding insultation (outer covering) when plugging or unplugging the device into the electrical outlet.If found to be damaged, the power cord and device would be immediately removed from use.The power supply cords, by design, meet (iec 60601-1-6 usability standard), (iec 60245-1:2003, annex a, designation 53) or (iec 60227-1:1993, annex a, designation 53).Additionally, specific electrical safety standards apply to each product and subsequent applicable usability testing.A search of the baxter maintenance records did not show baxter performed any preventative maintenance on this device.The technician replaced the power cord to resolve the reported event.Based on this information, no further action is required.
 
Event or Problem Description
Baxter received a report from a baxter technician stating the device had power cord damage with exposed copper wires.The bed was located at the account.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint #: (b)(4).
 
Additional Manufacturer Narrative
It was reported the device had power cord damage with exposed copper wires.The breathe technologies life2000® ventilation system is intended to provide continuous or intermittent ventilatory support for the care of individuals who require mechanical ventilation.Specifically, the system is applicable for adult patients who require the following types of ventilatory support: positive pressure ventilation, delivered invasively (via et tube) or non-invasively (via mask).Assist/control mode of ventilation.After further investigation, it was determined that the portion of the power cord affected was dc power and low voltage; therefore, it does not meet criteria of a reportable malfunction that could cause/contribute to a dsi if it were to recur.Reports of damaged or frayed low voltage components are not directly connected to the main power supply and are unlikely to cause or contribute to death or serious injury.Dc voltage is low and exposure will only result in a mild electric shock.After consideration for potential harms and worst-case scenarios, no serious adverse health consequence would occur from this issue.
 
Event or Problem Description
Baxter received a report from a baxter technician stating the device had power cord damage with exposed copper wires.The bed was located at the account.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
This supplemental report is a correction to the previously submitted mdr.Following communication from the fda regarding incorrect/missing udi numbers, baxter reviewed the subject mdr and determined brand name, product code, and udi corrections were required to this mdr in alignment with the gudid.
 
Event or Problem Description
Baxter received a report from a baxter technician stating the device had power cord damage with exposed copper wires.The device was located at the account.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
LIFE2000
Common Device Name
CONTINUOUS, VENTILATOR, HOME USE
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
kayla miller
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key18302672
Report Number1316463-2023-00260
Device Sequence Number19627399
Product Code NOU
UDI-Device Identifier00887761981638
UDI-Public(01)00887761981638
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBT-20-0002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer12/01/2023
12/01/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/08/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown